MAUDE Adverse Event Report: TOSOH HI-TEC, INC. AIA-900; FLUOROMETER, FOR CLINICAL USE

TOSOH HI-TEC, INC. AIA-900; FLUOROMETER, FOR CLINICAL USE
Model Number AIA-900
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A field service engineer (fse) conducted a site visit and confirmed the reported issue by review of the error log and visually inspecting the wash probe 1.The fse found the wash probe 1 was damaged, resulting in it not functioning correctly.The fse replaced the wash probe 1 and validated the analyzer by running a daily check and quality control with results within acceptable range and no errors recurring.The aia-900 analyzer is operating as expected.No further action required by field service.A 13-month complaint history review and service history review through aware date of event for similar complaints was performed for failure mode "bf probe 1 tip will not go on" on the aia-900 analyzer.There were no similar complaints found during the searched period.A 13-month complaint history review and service history review through aware date of event for similar complaints was performed for failure mode "2231 b/f probe 1 overflow sensor failure error" on the aia-900 analyzer.There were six (6) similar complaints found during the searched period, including this one.Capa escalation error "2231 b/f probe 1 overflow sensor failure" is generated when overflow sensor 1 s132 detects liquid constantly.A 13 months retrospective review identified six (6) similar complaints on the aia-900 analyzer.However data assessment determined occurrences were due to various caused including maintenance problem, mechanical problem, obstruction, worn part and operational error.The reported events were resolved by performing maintenance, removing obstructions and replacing applicable parts.There is no indication of a systemic issue and there is no impact to patient safety.The aia-900 operator's manual under section 12: flags and error messages; states the following: [2231] bf overflow sensor 1 failure cause: the overflow sensor 1 s132 is detecting liquid constantly.Action: please contact the tosoh local representatives.Check s132.The most probable cause of the reported event was due to a broken wash probe 1, component failure.
 
Event or Problem Description
A customer reported the bf probe 1 tip will not go on and 2231 b/f probe 1 overflow sensor failure error on the aia-900 analyzer.The customer stated the last few times of performing maintenance, there was build-up found on the probe tips.The customer is unable to replaced the probe tip.The analyzer is down.A field service engineer (fse) was dispatched to address the reported event which resulted in a delayed reporting of patient samples for beta human chorionic gonadotropin (bhcg) and progesterone (prog iii).There is no indication of any patient intervention or adverse health consequences due to the delay in reporting of patient results.

Brand Name
AIA-900
Common Device Name
FLUOROMETER, FOR CLINICAL USE
Manufacturer (Section D)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA  7460042
Manufacturer (Section G)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA   7460042
Manufacturer Contact
jorge porras
shiba-koen first building
3-8-2 shiba
minato-ku 10586-23
JA   1058623
6506368314
MDR Report Key24841787
Report Number3004529019-2026-00042
Device Sequence Number21314400
Product Code KHO
UDI-Device Identifier04560189283992
UDI-Public04560189283992
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K971103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAIA-900
Device Catalogue Number022930
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2026
Initial Report FDA Received Date04/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown